Alert archive / Florida / Extreme Wind Warnings in 2017

Extreme Wind Warning 2, NWS Tampa Bay, FL

September 10, 2017Polk County, Florida

NWS Tampa Bay, FL issued this extreme wind warning at Sep 10, 2017, 11:14 PM EDT for Polk County, Florida. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2017, 11:14 PM EDT (03:14 UTC)
Expired
Sep 11, 2017, 12:45 AM EDT
In force
91 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Polk County, FL

The radar

The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 3.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2017-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2017-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WFUS52 KTBW 110314
EWWTBW
FLC105-110445-
/O.NEW.KTBW.EW.W.0002.170911T0314Z-170911T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Tampa Bay Area Ruskin FL
1114 PM EDT SUN SEP 10 2017

The National Weather Service in Ruskin has issued a

* Extreme Wind Warning for...
  Polk County in central Florida...

* Until 1245 AM EDT

* At 1111 PM EDT, National Weather Service Doppler radar and 
  emergency management in Hardee County indicated a core of very 
  strong winds, associated with the eyewall of Hurricane Irma that 
  were moving northward into Polk County. Wind gusts greater than 
  100 mph are possible across Polk County through 1230 AM. This is 
  an dangerous and potentially life-threatening situation for those 
  outdoors!

* Locations impacted include... 
  Lakeland, Winter Haven, Haines City, Bartow, Lake Wales,
  Auburndale, Fussels Corner, Combee Settlement, Lakeland Linder
  Airport, Medulla, Jan Phyl Village, Poinciana, Fort Meade, Lake
  Alfred, Crooked Lake Park, Mulberry, Dundee, Frostproof, Davenport
  and Eagle Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!

&&

LAT...LON 2765 8139 2765 8205 2816 8206 2822 8154
      2814 8152 2814 8146 2809 8146 2808 8144
      2805 8143 2806 8145 2804 8146 2802 8143
TIME...MOT...LOC 0311Z 166DEG 22KT 2772 8176 

$$

TBW

What forecasters said that day

The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this extreme wind warning went out at Sep 10, 4:24 PM EDT, 6 hours 50 minutes earlier.

Area forecast discussion, Sep 10, 4:24 PM EDT, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
424 PM EDT Sun Sep 10 2017

...Major Hurricane Irma made landfall this afternoon at Marco
Island...

.SHORT TERM (Rest of today through Monday)...
Irma on the immediate southwest FL coast early this afternoon is
expected to track up along the FL Gulf coast through the rest of
the night and then exit west central Fl during Mon. Tropical storm
to hurricane force winds accompany Ira along with showers and at
times very heavy rain. Hurricane and storm surge warnings continue
along with a flash flood watch.

.MID TERM/LONG TERM (Monday Night-Sunday)...
Irma will be moving well away from the region during Monday night
and Tuesday with decreasing cloudiness and some drier air spreading
over the forecast area. The rather dry air, precipitable water less
than 1.5 inches, will limit convection on Tuesday into Wednesday
with only isolated to low end scattered rain chances. Deep layer
moisture will increase by late week with scattered showers and
thunderstorms returning for Thursday through Sunday. Temperatures
will return to near normal values for the period.

&&

.AVIATION...
10/18Z TAFs. Irma is providing BKN MVFR CIGS with OCNL MVFR VSBY
in SHRA for much of the period. NE winds become tropical storm
then hurricane force..late afternoon and evening in the south and
in the early hours of Mon in the north. Winds shift to SW toward
sunrise.

&&

.MARINE...Irma will continue moving along the Florida Gulf coast
with hazardous winds and seas into Monday then winds and seas
begin to diminish Tuesday.

&&

.FIRE WEATHER... Tropical airmass provides abundant moisture...with
rain/showers and a few thunderstorms.

&&

.Preliminary Point Temps/PoPs...
TPA  76  84  77  87 / 100  80  30  20
FMY  79  86  77  88 /  90  60  20  20
GIF  75  83  74  88 / 100  70  20  20
SRQ  78  84  77  85 / 100  70  30  20
BKV  76  82  73  87 / 100  80  30  20
SPG  76  84  77  87 / 100  80  30  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Charlotte-Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Lee-
     Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal
     Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-
     Inland Lee-Inland Levy-Inland Manatee-Inland Pasco-
     Inland Sarasota-Pinellas-Polk-Sumter.

     Flash Flood Watch through Monday afternoon for Coastal
     Charlotte-Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
     Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Citrus-Inland
     Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
     Polk-Sumter.

Gulf waters...Hurricane Warning for Charlotte Harbor and Pine Island
     Sound-Coastal waters from Bonita Beach to Englewood
     FL out 20 NM-Coastal waters from Englewood to Tarpon
     Springs FL out 20 NM-Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Tampa Bay
     waters-Waters from Bonita Beach to Englewood FL out
     20 to 60 NM-Waters from Englewood to Tarpon Springs
     FL out 20 to 60 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
MID TERM/LONG TERM/DECISION SUPPORT...69/Close
Hazardous weather outlook, Sep 10, 4:52 AM EDT, 18 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
452 AM EDT Sun Sep 10 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-102100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
452 AM EDT Sun Sep 10 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...TROPICAL IMPACT...
Hurricane Irma is forecast to track from south to north over the
western Florida peninsula late today through Monday morning.
There is a high threat for damaging winds, flash flooding, storm
surge, moderate to major river flooding, and a moderate risk of
tornadoes across the entire forecast area. See the latest
Hurricane Local Statement for expected county specific impacts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

...TROPICAL IMPACT...
Hurricane Irma will lift north of Levy county Monday morning.
Numerous showers and thunderstorms will persist over west central
Florida in the wake of Irma...with gradually improving conditions
from south to north through the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Oglesby

In the hours before

Local storm report, Sep 10, 9:31 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
931 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HURRICANE        N SEBRING REGIONAL AIRP 27.46N 81.34W
09/10/2017                   HIGHLANDS          FL   AWOS

            SUSTAINED WINDS OF 54KT/62MPH WITH PEAK GUST TO
            75KT/86MPH AT SEBRING REGIONAL AIRPORT.

&&

CLOSE
Local storm report, Sep 10, 9:34 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
934 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HURRICANE        S ARCADIA               27.22N 81.86W
09/10/2017                   DESOTO             FL   MESONET

            WEATHER STATION NEAR THE HARDEE COUNTY EOC IN ARCADIA
            MEASURED A PEAK WIND GUST OF 79 MPH. PRESSURE 28.16
            INCHES...952.9 MB.

&&

MCKAUGHAN
Local storm report, Sep 10, 9:56 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
956 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HURRICANE        4 WNW CLEARWATER        27.98N 82.83W
09/10/2017                   GMZ853             FL   C-MAN STATION

            PEAK WIND GUST OF 65 KNOTS/74 MPH AT PIER 60 - CLEARWATER
            BEACH.

&&

CLOSE
Local storm report, Sep 10, 10:41 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1041 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HURRICANE        4 WNW CLEARWATER        27.98N 82.83W
09/10/2017                   GMZ853             FL   C-MAN STATION

            SUSTAINED WINDS OF 55KT/63MPH WITH PEAK GUST TO
            67KT/77MPH AT PIER 60 - CLEARWATER BEACH.

&&

CLOSE
Local storm report, Sep 10, 11:01 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1101 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HURRICANE        NNE LACOOCHEE           28.05N 81.96W
09/10/2017                   POLK               FL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED VIA SOCIAL MEDIA THAT A TREE
            FELL ON AN APARTMENT COMPLEX CAUSING SIGNIFICANT DAMAGE.
            8 PEOPLE WERE DISCPLACED BUT NO INJURIES REPORTED.

&&

NORMAN
Local storm report, Sep 10, 11:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1109 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HURRICANE        10 SSW BARTOW           27.75N 81.89W
09/10/2017                   POLK               FL   MESONET

            SUSTAINED WINDS OF 37KT/43 MPH WITH PEAK GUST TO 75KT/86
            MPH AT AR663 APRS SITE.

&&

CLOSE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 1:00 AM EDTSpecial Weather StatementTBWPolk60 min
Sep 11, 2:03 AM EDTSpecial Weather StatementTBWSumter57 min
Sep 11, 3:13 AM EDTAreal Flood WarningTBWCitrus, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 3 more3 hr
Sep 11, 3:17 AM EDTSpecial Weather StatementTBWSumter58 min
Sep 11, 5:29 AM EDTTropical Storm WarningTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more10 hr
Sep 11, 12:04 PM EDTSmall Craft AdvisoryTBW20 hr
Sep 11, 3:08 PM EDTWind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more3 hr
Sep 11, 3:19 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota6 hr
Sep 11, 3:19 PM EDTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota6 hr

Nearby

Extreme Wind Warnings in Florida, 2017Every extreme wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.